Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Albuquerque, NM

April 20, 2006Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 20, 2006, 3:19 PM MDT for Chaves County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2006, 3:19 PM MDT (21:19 UTC)
Expired
Apr 20, 2006, 4:00 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:17 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 20, 2:17 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
217 PM MDT THU APR 20 2006

.DISCUSSION...MOISTURE CONTINUES TO PUSH NORTH OVER THE CENTRAL
PLAINS EARLY THIS AFTERNOON EVEN AS FAR NORTH AS LAS VEGAS...SINGLE
DIGIT DWPTS HAVE BEEN REPLACED BY THE LOW 20S. THE UPPER LEVEL LOW IS
OVER CENTRAL NM AND SHOULD CONTINUE TO TRACK EAST INTO TX SOMETIME
THIS EVENING. ANOTHER WEAK DISTURBANCE MOVES OVER THE EASTERN
HIGHLANDS AND PLAINS THIS EVENING THRU NORTHWESTERLY FLOW BEHIND THE
MAIN LOW. INCREASED COVERAGE OF TS/SH OVER THE EAST SLIGHTLY THIS
EVENING WITH THE ADDITIONAL LOW LVL MOISTURE AND S/W SLIDING
OVERHEAD. FORECAST TEMPERATURE TREND IS IN GOOD SHAPE WITH ONLY
MINOR...ONE OR TWO DEGREE CHANGES MADE. A RIDGE BUILDS OVER THE
SOUTHERN ROCKIES STARTING EARLY FRI. THE RIDGE SHIFTS EAST LATE FRI
AND EARLY SAT. A FEW WEAK S/WS DRIFT THRU THE FLOW MAINLY INCREASING
CLOUD COVER NORTHWEST. LOW LVL MOISTURE RETURNS FROM THE GULF AND
SKIRTS THE SOUTHEASTERN PLAINS OF NM LATE SAT. NM REMAINS UNDER
SOUTHWESTERLY FLOW ALOFT THRU MON AS AN UPPER LVL LOW DIGS OVER
SOUTHERN CA. THE LOW EJECTS LATE SUN AND TRACKS OVER NORTHERN NM MON
INTO TUE. WILL KEEP POPS TREND WITH MAIN FOCUS OF SHOWERS AND
THUNDERSTORMS OVER THE NORTH AND EAST. SFC BOUNDARY WILL SET UP OVER
THE EASTERN PLAINS TO HELP WITH CONVECTIVE DEVELOPMENT. SLIGHT RIDGE
WED ALTHOUGH A SUB TROPICAL WAVE TRAVERSES OVER SOUTHERN NM. WILL
KEEP POPS OUT FOR WED AS THE WAVE IS SOUTH OF OUR CWA. THE SOUTHERN
EDGE OF THE NEXT TROF THAT MOVES OVER THE CENTRAL ROCKIES SKIRTS
NORTHEAST NM BRINING A SLIGHT CHANCE OF TS/SH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  32  76  38  78 /   0   0   0   0
GALLUP..........................  25  74  33  78 /   0   0   0   0
GRANTS..........................  28  75  34  76 /   0   0   0   0
GLENWOOD........................  34  81  40  82 /   0   0   0   0
CHAMA...........................  27  68  28  70 /   0   0   0   0
LOS ALAMOS......................  37  72  43  75 /   0   0   0   0
RED RIVER.......................  24  67  29  67 /   0   0   0   0
TAOS............................  25  72  31  75 /   0   0   0   0
SANTA FE........................  37  74  40  78 /   5   0   0   0
SANTA FE AIRPORT................  37  75  41  79 /   0   0   0   0
ESPANOLA........................  33  77  37  83 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  46  78  50  83 /   0   0   0   0
ALBUQUERQUE VALLEY..............  40  80  44  85 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  77  46  83 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  44  79  47  87 /   0   0   0   0
SOCORRO.........................  41  80  47  84 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  35  75  41  78 /   0   0   0   0
MORIARTY/ESTANCIA...............  37  75  41  79 /   5   0   0   0
CARRIZOZO.......................  42  78  46  83 /   5   0   0   0
RUIDOSO.........................  36  73  41  77 /   5   0   0   0
RATON...........................  31  76  35  79 /   5   0   0   0
LAS VEGAS.......................  33  73  39  77 /   5   0   0   0
ROY.............................  39  72  43  78 /  10   0   0   0
CLAYTON.........................  42  76  50  82 /  20   0   0   0
SANTA ROSA......................  41  79  47  86 /  10   0   0   0
TUCUMCARI.......................  46  82  54  88 /  20   0   0   0
FORT SUMNER.....................  45  80  51  86 /  20   0   0   5
CLOVIS..........................  46  79  52  86 /  20   0   0  10
PORTALES........................  48  79  51  86 /  20   0   0  10
ROSWELL.........................  51  83  54  88 /  20   0   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

23
Hazardous weather outlook, Apr 20, 6:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU APR 20 2006

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON OR EARLY THIS EVENING SOUTHEAST OF A LINE FROM CLOVIS TO
ROSWELL.  LARGE HAIL IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATELY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL
CREATE BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS THIS
WEEKEND ACROSS PORTIONS OF THE CENTRAL HIGHLANDS AND EASTERN
PLAINS.  A MORE PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS
IS EXPECTED MONDAY ACROSS PORTIONS OF THE CENTRAL HIGHLANDS AND
EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Special weather statement, Apr 20, 2:52 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT THU APR 20 2006

NMZ018>020-202115-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-

...LINE OF STRONG THUNDERSTORMS MOVING NORTH OVER NORTHEAST
CHAVES...SOUTHEAST DE BACA AND NORTHWEST ROOSEVELT COUNTIES...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES EAST TO 20
MILES NORTHEAST OF ELKINS. MOVEMENT WAS NORTH AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENNA.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

40

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.